Acute Myopathy Leading to Severe Rhabdomyolysis: A Case Report
The present study highlights and unusual presentation of acute myopathy leading to severe rhabdomyolysis. Despite the obvious advantages of combined antiplatelet and lipid-lowering treatments, a possible inter-action between statins and ticagrelor may lead to myopathy and rhabdomyolysis. A one year and two month old girl was brought to the accident and emergency department with a history of acute generalised weakness of around 12 hours duration. She had been completely well before this episode. The child showed progressive deterioration neurologically, primarily her airway and breathing being involved and hence needing acute respiratory support, but with complete recovery without any neurological deficit. In our patient, though investigated extensively, a cause was not identified and parents declined muscle biopsy. However, viral myositis should be considered as a possible aetiology in our patient.
Apollo Children’s Hospital, India.
Please see the link here: https://stm.bookpi.org/CIMMS-V4/article/view/8400
Keywords: Acute myopathy, lipid-lowering treatments, skeletal, Muscle, rhabdomyolysis